[MaPhySto logo]
Centre for Mathematical Physics and Stochastics
Department of Mathematical Sciences, University of Aarhus

Funded by The Danish National Research Foundation

MPS-RR 2000-12
March 2000

Invariant Subspaces of Voiculescu's Circular Operator


Uffe Haagerup

Ken Dykema


From the introduction:

In this paper we show that the circular operator and each circular free Poisson operator (defined below) has a continuous family of invariant subspaces relative to the von Neumann algebra it generates. These operators arise naturally in free probability theory, (see the book [17]), and each generates the von Neumann algebra II_1-factor L(F_2) associated to the nonabelian free group on two generators.

Availability: [ gzipped ps-file ] [ pdf-file ]

[ Help on down-loading/viewing/printing ]

This paper has now been published in GAFA, Geom. Funct. Anal. 11 (2001), 693-741